Journal of Optimization Theory and Applications

, Volume 139, Issue 3, pp 463–483 | Cite as

Maximum Principle for Stochastic Differential Games with Partial Information



In this paper, we first deal with the problem of optimal control for zero-sum stochastic differential games. We give a necessary and sufficient maximum principle for that problem with partial information. Then, we use the result to solve a problem in finance. Finally, we extend our approach to general stochastic games (nonzero-sum), and obtain an equilibrium point of such game.


Jump diffusions Stochastic control Stochastic differential games Sufficient maximum principle Necessary maximum principle 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Mataramvura, S., Øksendal, B.: Risk minimizing portfolios and HJB equations for stochastic differential games. E-print, University of Oslo 40 (2005). To appear in Stochastics Google Scholar
  2. 2.
    Bensoussan, A.: Maximum principle and dynamic programming approaches of the optimal control of partially observed diffusions. Stochastics 9 (1983) Google Scholar
  3. 3.
    Baghery, F., Øksendal, B.: A maximum principle for stochastic control with partial information. Stoch. Anal. Appl. 25, 705–717 (2007) MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Framstad, N., Øksendal, B., Sulem, A.: Stochastic maximum principle for optimal control of jump diffusions and applications to finance. J. Optim. Theory Appl. 121(1), 77–98 (2004). Errata J. Optim. Theory Appl. 124(2), 511–512 (2005) CrossRefMathSciNetGoogle Scholar
  5. 5.
    Tang, S.: The maximum principle for partially observed optimal control of stochastic differential equations. SIAM J. Control Optim. 36(5), 1596–1617 (1998) MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Øksendal, B., Sulem, A.: A game theoretic approach to martingale measures in incomplete markets. E-print, University of Oslo 24 (2006) Google Scholar
  7. 7.
    Cont, R., Tankov, P.: Financial Modelling with Jump Processes. Chapman and Hall, London (2004) MATHGoogle Scholar
  8. 8.
    Øksendal, B., Sulem, A.: Applied Stochastic Control of Jump Diffusions, 2nd edn. Springer, Berlin (2007) Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2008

Authors and Affiliations

  1. 1.Centre of Mathematics for Applications (CMA), Department of MathematicsUniversity of OsloOsloNorway
  2. 2.Norwegian School of Economics and Business AdmistrationBergenNorway

Personalised recommendations